Texas, 2025

Flooding in Texas, July 1, 2025

July 1, 2025 · NWS BRO · 2 events in 1 county or zone

Repeating bands of tropical rainfall impacted eastern Cameron and southern Willacy County during the daylight hours of July 1, with daily totals, most between 6 AM and 6 PM CST, averaging 3 inches or higher. Two longer-duration bands impacted southeast Cameron County during the late morning and late afternoon, with each producing minor but notable street flooding on South Padre Island and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Repeating bands of tropical rainfall impacted eastern Cameron and southern Willacy County during the daylight hours of July 1, with daily totals, most between 6 AM and 6 PM CST, averaging 3 inches or higher. Two longer-duration bands impacted southeast Cameron County during the late morning and late afternoon, with each producing minor but notable street flooding on South Padre Island and possibly Port Isabel. Total measured and estimated rainfall was 5 to nearly 8 inches, highest between Laguna Vista and just west of Port Isabel.

Across the larger cities of Brownsville and Harlingen, total rainfall for the period was closer to 3-5 inches, with breaks between bands sufficient to keep water to ponding vs. street flooding. A pocket of 5 to 7 inches fell in open fields in southwest Cameron, with no reports received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 1, 4:57 AM CST, 6 hours 3 minutes earlier.

Area forecast discussion, Jul 1, 4:57 AM CST, 6 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
557 AM CDT Tue Jul 1 2025

...New AVIATION...

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1020 PM CDT Mon Jun 30 2025

Wet, unsettled conditions continue through the short term. Today,
showers are likely (60-80%) with a chance of thunderstorms as
moisture continues to surge north into Deep South Texas. The
chance for showers decreases to low (20-30%) overnight and through
Wednesday. PWAT values of 2.09" from the 00Z sounding indicate
plenty of moisture available and may allow for heavy rain rates,
which will lead to ponding on roads and poor drainage areas.
Moisture/PW will remain greater than the 90th percentile of
climatology for the short term. Within thunderstorms, possible
hazards include wind gusts up to 40 mph, heavy rainfall, and
lightning.

High temperatures below normal with highs in the 80s today and up to
low 90s Wednesday. The anomalously high moisture leaves apparent
temperatures in the 90s to around 100 by midweek. Seasonable low
temperatures in the 70s provide little relief.

At the local beaches, increased wave heights maintains a Moderate
Risk of rip currents.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1020 PM CDT Mon Jun 30 2025

Building high pressure over the central US will decrease rain
chances from low (10-20%) to almost none into the holiday weekend.
While PoPs decrease, temperatures are expected to increase as cloud
cover clears. Near normal temperatures in the 90s (approaching 100
in the mid-upper Valley) return for the weekend, with apparent
temperatures ranging from 100 to 110 across most of the CWA each
afternoon. Expect a mostly dry, hot 4th of July weekend - be sure
to practice heat safety and Look before you Lock.

&&

.AVIATION...
(12Z TAFS)
Issued at 553 AM CDT Tue Jul 1 2025

Minor adjustments were made to the previous issuance of TAFs.
Overall, MVFR to VFR continues to be expected through the next 24
hours. Convection is affecting MFE right now, and will affect all
of the aerodromes as the day progresses. In fact, the TEMPO in the
TAFs for convection continues to be based on the HRRR model.

&&

.MARINE...
Issued at 1020 PM CDT Mon Jun 30 2025

Moderate to gentle southeasterly winds will prevail over the period.
Moderate seas today will gradually decrease to slight by midweek,
with generally favorable conditions for the remainder of the period.
High chance (around 70%) of rain and thunderstorms are possible
today, decreasing to low (10-20%) Tuesday night through Thursday.
Gusty winds and heavy downpours are possible in any showers, along
with lightning in any thunderstorms, temporarily degrading marine
conditions. Rain chances remain low (less than 10%) through the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             87  76  90  79 /  80  30  20  10
HARLINGEN               86  74  91  76 /  80  20  20   0
MCALLEN                 87  75  92  78 /  80  20  20   0
RIO GRANDE CITY         84  73  88  75 /  70  30  20  10
SOUTH PADRE ISLAND      85  79  86  80 /  80  30  20  10
BAYVIEW/PORT ISABEL     87  75  89  78 /  80  30  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.

&&

In the hours before

Special weather statement, Jul 1, 9:09 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1009 AM CDT Tue Jul 1 2025

TXZ251-253>255-353>355-455-011600-
Cameron Island TX-Inland Willacy TX-Coastal Cameron TX-
Southern Hidalgo TX-Coastal Willacy TX-Northern Hidalgo TX-
Inland Cameron TX-Inland Kenedy TX-
1009 AM CDT Tue Jul 1 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO...CAMERON AND WILLACY COUNTIES THROUGH 1100 AM
CDT...

At 1008 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over San Benito Veterans Memorial Academy, or near San
Benito, moving northwest at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, San Benito, Raymondville, La Feria, Elsa, Los Fresnos,
Edcouch, Santa Rosa, South Padre Island, and Lyford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2605 9702 2595 9716 2596 9728 2594 9728
      2592 9733 2593 9735 2591 9737 2584 9737
      2584 9740 2586 9741 2584 9743 2588 9746
      2589 9752 2594 9755 2594 9758 2603 9764
      2603 9775 2659 9827 2679 9783 2646 9740
TIME...MOT...LOC 1508Z 135DEG 53KT 2617 9760

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ATE
Special weather statement, Jul 1, 9:56 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1056 AM CDT Tue Jul 1 2025

TXZ251-253>255-351-353>355-451-454-455-011645-
Cameron Island TX-Inland Willacy TX-Coastal Cameron TX-
Southern Hidalgo TX-Coastal Kenedy TX-Coastal Willacy TX-
Northern Hidalgo TX-Willacy Island TX-Inland Cameron TX-
Kenedy Island TX-Inland Kenedy TX-
1056 AM CDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN KENEDY...NORTHEASTERN
HIDALGO...NORTHERN CAMERON AND WILLACY COUNTIES THROUGH 1145 AM
CDT...

At 1055 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lyford, moving north-northwest at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, San Benito, Raymondville, La Feria, Elsa, Edcouch, Santa
Rosa, South Padre Island, Lyford, and Rio Hondo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2606 9713 2614 9785 2660 9836 2678 9813
      2678 9799 2689 9799 2687 9738 2649 9716
      2636 9713
TIME...MOT...LOC 1555Z 130DEG 40KT 2638 9771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATE
Special weather statement, Jul 1, 10:13 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1113 AM CDT Tue Jul 1 2025

TXZ255-355-011700-
Coastal Cameron TX-Inland Cameron TX-
1113 AM CDT Tue Jul 1 2025

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT CAMERON COUNTY
THROUGH NOON CDT...

At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of South Point, or 12 miles southeast of Port Of
Brownsville, moving northwest at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, San Benito, La Feria, Los Fresnos, Rancho Viejo, Rio
Hondo, Los Indios, Southmost, Rangerville, and Olmito.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2597 9713 2600 9716 2596 9716 2596 9728
      2592 9733 2593 9735 2591 9737 2584 9737
      2586 9741 2584 9743 2588 9746 2589 9752
      2594 9755 2594 9758 2603 9764 2602 9774
      2605 9783 2609 9786 2615 9786 2625 9730
TIME...MOT...LOC 1612Z 148DEG 30KT 2584 9724

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ATE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Cameron

When
July 1, 11:00 AM CST to 12:30 PM CST
Where
Cameron County, 1.44 mi E of Abney to 4.67 mi WSW of Laguna Vista
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
26.127, -97.327

A social media video posted by KRGV-Channel 5 news showed 1 to 2 feet of water covering portions of Padre Blvd. in the City of South Padre Island, with some high water on side streets to the west, toward Laguna Madre Bay.

Flood, Cameron

When
July 1, 3:30 PM CST to 5:00 PM CST
Where
Cameron County, 1.44 mi E of Abney to 4.67 mi WSW of Laguna Vista
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
26.127, -97.327

After a brief lull in heavy rain, another north-south oriented bands surged across already saturated ground in the Port Isabel/City of South Padre area, likely producing another round of late afternoon minor flooding with 1 to 2 feet of water covering portions of Padre Blvd. in the City of South Padre Island, with some high water on side streets to the west, toward Laguna Madre Bay.

Additional minor flooding likely occurred in poor drainage locations of Port Isabel/Laguna Heights, as total daily rainfall added up to more than 7 inches at a few locations near Laguna Heights/Laguna Vista, and more than 5 inches on South Padre Island.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288425, 1288427.